MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952824270
Medical Device Problem Codes Bent (1059); Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent damage, shaft break and removal difficulties occurred.The in-stent restenosed target lesion was located in the proximal to mid right coronary artery (rca).A 6fr fr4 guide catheter with sideholes was used to the engage the rca, a non-bsc coronary wire was advanced into the distal rca.The isr mid rca lesion was pre-dilated with a 2.5x15mm emerge balloon catheter at 9 atmospheres improving flow to the distal vessel.A 2.25x18mm non-bsc stent was advanced but would not cross the edge of the previously placed mid to proximal rca stent.A 2.25x16mm promus premier drug-eluting stent (des) was able to cross the proximal stent which was deployed at 11 atmospheres.The residual distal lesion, proximal to the distal stent was treated with a 2.25x12mm promus premier des deployed at 12 atmospheres.The overlapping segment was post dilated with the stent balloon at 13 atmospheres.The remaining mid to proximal rca lesion which was a long segment of disease was treated with two separate stents due to crossability.The remaining mid to distal segment of the artery was stented with a 2.5x24mm promus premier des at 16 atmospheres.The proximal to mid lesion was then stented with a 2.75x24mm promus premier des at 20 atmospheres.Following deflation of the balloon, the physician was unable to retract the balloon catheter from the deployed stent, despite attempts at reinflation and negative suction on the balloon.The catheter was unable to be advance or retract.Steady pressure was applied in an effort to retract the balloon from stent and the balloon catheter fractured outside the guide.A non-bsc coronary wire was advanced beyond or beside the entrapped balloon but failed to cross.Another non-bsc guide wire was advanced for the same purpose and was able to get the wire beside the balloon but unable to cross the recoiled segment of the stent where the balloon was entrapped.A 2.0x8mm non-bsc balloon was advanced as far distally as possible beside the entrapped balloon and inflated at 24 atmospheres.Following removal of the non-bsc balloon, constant traction was applied to the balloon catheter and was unable to free remove the balloon without further risk of severing the balloon or potentially avulsing the artery.Discussion was made and an emergent single vessel cabg and intraoperative balloon catheter extraction was decided.All equipment was secured in place.The patient was then transferred emergently to the operating room.No further patient complications reported.The patient remained hemodynamically and electrically stable in the cath lab and throughout transport.Patient status is good post bypass.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6142324
Report Number2134265-2016-10730
Device Sequence Number212098
Product Code NIQ
UDI-Device Identifier08714729844846
UDI-Public(01)08714729844846(17)20171213(10)0019427418
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2017
Device Model NumberH7493952824270
Device Catalogue Number39528-2427
Device Lot Number0019427418
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2016
Initial Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;